Flood, Garrett
- When
- March 6, 4:05 AM EST to 5:00 AM EST
- Where
- Garrett forecast zone
- Reported by
- EMERGENCY MANAGER
Floods and mud slides on Route 495 near Grantsville and Route 495 near Swanton.
1 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 6, 2:55 AM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 255 AM EST SAT MAR 6 2004 .DISCUSSION... RAIN MOVING EASTWARD A BIT FASTER THAN EXPECTED...MAKING SOME CHANGES ON THE FLY AS BACK EDGE OF PRECIPITATION CLEARLY VISIBLE ON RADAR. FRONT WILL PUSH THROUGH THIS MORNING CONTINUING TO MOVE RAIN EASTWARD. SOME DISCREPANCY IN MODELS DEPICTION TODAY OF HOW FAST COLDER AIR WILL MAKE IT INTO REGION. TRIED TO FIND MIDDLE OF THE ROAD. OVERALL PATTERN BEGINS TO CHANGE THIS WEEKEND AS AREA MOVES BACK INTO NORTHWESTERLY FLOW AND SERIES OF CLIPPERS MOVE THROUGH CWA INTO THE MIDDLE OF NEXT WEEK. NO REAL BIG STORMS AND NO ARCTIC BLAST... JUST CLOUDS...COLDER TEMPS AND CHANCE FOR PRECIPITATION FOR A GOOD PORTION OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... PITTSBURGH, PA 55 33 45 28 / 60 30 60 60 WHEELING, WV 54 33 46 28 / 60 30 60 60 MORGANTOWN, WV 56 33 47 28 / 80 20 60 60 ZANESVILLE, OH 52 32 46 30 / 40 30 60 50 NEW PHILADELPHIA, OH 50 31 44 28 / 30 50 60 50 FRANKLIN, PA 52 28 39 24 / 30 50 70 60 DUBOIS, PA 51 28 40 25 / 60 30 70 60 LATROBE, PA 54 30 41 25 / 60 20 60 60 BUTLER, PA 53 30 43 26 / 30 50 60 60 INDIANA, PA 53 29 40 25 / 60 20 60 60 OAKLAND, MD 55 29 40 25 / 90 20 60 60 && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 515 PM EST FRI MAR 5 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-051200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 515 PM EST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A HIGH WIND WARNING IS IN EFFECT UNTIL 10 PM FRIDAY EVENING FOR PORTIONS OF EAST CENTRAL OHIO AND NORTHWEST PENNSYLVANIA. NUMEROUS TREES HAVE BEEN BLOWN DOWN. A WIND ADVISORY IS IN EFFECT UNTIL 4 AM SATURDAY FOR THE ENTIRE AREA. A FLOOD WATCH IS IN EFFECT UNTIL 7 AM SATURDAY FOR NORTHERN WEST VIRGINIA AND PORTIONS OF SOUTHWEST PENNSYLVANIA. ANY THUNDERSTORMS THAT DEVELOP FRIDAY EVENING COULD CONTAIN HAIL AND DAMAGING WINDS. COLD FRONTAL PASSAGE WILL BE SATURDAY MORNING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
1 flood. Local standard time, as filed.
Floods and mud slides on Route 495 near Grantsville and Route 495 near Swanton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2004Every state in 2004This day in weather historyWarnings in Maryland, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386874.